Maine, 2010Blizzard in Maine, December 27, 2010
December 27, 2010 · NWS CAR · 15 events in 15 counties and zones
Intense low pressure crossing the Gulf of Maine brought blizzard conditions to all of northern and eastern Maine. with gusts up to 60 mph in spots.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Intense low pressure crossing the Gulf of Maine brought blizzard conditions to all of northern and eastern Maine. Wind gusts of 40 to 50 mph were common across the entire region...with gusts up to 60 mph in spots. Storm total snow accumulations generally ranged from 6 to 12 inches across much of the region...with localized totals of 15 to 18 inches. The strong winds contributed to power outages across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Dec 26, 4:17 PM EST, 10 hours 43 minutes earlier.
Area forecast discussion, Dec 26, 4:17 PM EST, 10 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
417 PM EST SUN DEC 26 2010
.SYNOPSIS...
A NOREASTER WILL RAPIDLY INTENSIFY ALONG THE SOUTHERN NEW ENGLAND COAST
TONIGHT AND MOVE TOWARD SOUTHERN NOVA SCOTIA MONDAY. THIS STORM
SYSTEM WILL BRING SIGNIFICANT SNOW AND WIND TO MUCH OF NORTHERN
AND DOWNEAST MAINE TONIGHT THROUGH MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
MODELS IN GOOD AGREEMENT ON FIRST STRONG NOREASTER MAKING ITS WAY
UP THE NEW ENGLAND COAST BEGINNING LATE TONIGHT.
CURRENT REFLECTIVITY SHOWING A LARGE BAND OF SN WITH EMBEDDED +SN
JUST N OF KBOS ATTM. GUIDANCE ALL SUGGESTING THAT THIS BAND
ACCELERATES QUICKLY N THIS EVENING AS STRONG COASTAL FRONTOGENESIS
OCCURS. LLVL STRETCHING DEFORMATION BAND IS THEN EXPECTED TO MOVE
N WITH THE LOW AND THEN BEGIN TO PIVOT FROM AN E TO W ORIENTATION
TO A MORE NE TO SW ORIENTATION BY LATE TONIGHT. ACTUAL FINAL
LOCATION OF HEAVIEST BAND DIFFICULT TO RESOLVE ATTM...ALTHOUGH
MESOSCALE GUIDANCE ALSO LEANING TOWARDS THIS SCENARIO. THEREFORE
EXPECT +SN ALONG COAST AND THEN SLOWLY MOVING N OVERNIGHT INTO
TOMORROW MORNING WITH RATES APPROACHING 2 INCHES PER HOUR NOT
UNLIKELY IN LOCALIZED SPOTS. PARTICULARLY CLOSE TO FRONTOGENESIS
ALONG THE COAST.
HAVE ALSO INCREASED WINDS OVERNIGHT BUT SLOWED ENTIRE SYSTEM DOWN
DUE TO DYNAMIC FORCING SLOWING A BIT PER LATEST RUNS. THE ADDED
FORCING HAS SLOWED THE SYSTEM DOWN DUE TO MORE RAPID CYCLOGENESIS
AND SLIGHT WRD MOVEMENT. THIS HAS LED TO AN INCREASE IN WIND
SPEEDS ACROSS THE ENTIRE AREA LATE TONIGHT INTO EARLY MORNING
TOMORROW. AS A RESULT HAVE UPDATED ALL GRIDS TO BZW PRIMARILY FOR
THE WINDS...AND DUE TO THE SLOWER MOVEMENT HAVE SLOWED TIMING ALL
PREVIOUS BZWS.
&&
.SHORT TERM /MONDAY AND TUESDAY/...
CHALLENGING FCST THIS TERM AS BLIZZARD CONDITIONS WILL BE RULE
ALL THE WAY INTO THE ST. JOHN VALLEY THROUGH MONDAY EVENING.
INTENSIFYING LOW BOMBING OUT AS IT PASSES THROUGH THE GULF OF
MAINE AND THEN ACROSS NOVA SCOTIA MONDAY EVENING. THE LOW IS THEN
EXPECTED TO TRAVEL THROUGH THE MARITIMES LATER MONDAY NIGHT INTO
TUESDAY.
WINDS WILL BE THE IMPORTANT FACTOR AS A STRONG LLVL JET(60-70+
KTS) FROM 925-850MBS SETS UP TONIGHT ACROSS DOWNEAST AND THE COAST
AND THEN TRANSLATES ACROSS THE REST OF THE CWA ON MONDAY. THESE
WINDS WILL STAY ALOFT INITIALLY W/ESE WINDS OVERRUNNING A
NORTHERLY WIND AT THE SFC. THIS IS EXPECTED TO CHANGE HOWEVER AS
WINDS ALIGN BETTER AFT MIDNIGHT ACROSS THE DOWNEAST AND THE COAST
AND THEN TOWARD MONDAY MORNING ACROSS THE CENTRAL HIGHLANDS AND
MID TO LATE MORNING ACROSS THE FAR NORTH. MOMENTUM TRANSFER FROM
THE BUFKIT INDICATES GUST POTENTIAL OF 40+ MPH FOR THE DOWNEAST
AND THE COAST AND AND 35 TO 40 MPH FOR THE CENTRAL HIGHLANDS AND
NORTHERN MAINE. FREQUENT GUSTS OF THIS MAGNITUDE AND HEAVY SNOW
WILL LEAD TO VSBYS DOWN TO NEAR ZERO AT TIMES LEADING TO HAZARDOUS
IF NOT DANGEROUS TRAVEL. A BRIEF LET IN THE WINDS POSSIBLE MONDAY
AFTERNOON AND THEN ANOTHER SURGE LATE MONDAY AFTERNOON INTO
TUESDAY. HENCE THE TIMING OF THE BLIZZARD WARNINGS HAVE BEEN
EXTENDED INTO MONDAY NIGHT TO ACCOUNT FOR THIS.
ON THE SNOW...STRONG FRONTOGENETICAL FORCING ESPECIALLY FROM 850-700MBS
W/DEFORMATION BANDING SETTING UP AND LLVL CONVERGENCE ALLOWING
FOR HEAVY SNOWFALL W/RATES APCHG 2"/HR OVERNIGHT INTO MONDAY.
THE NAM AND GFS ALONG NOW W/THE LATEST ECMWF OF LLVL WARMING
W/SOME MID-LEVEL COOLING. THIS VERY WELL LEADING TO INSTABILITY
ABOVE 850MBS W/LAPSE RATES FROM 700-500MBS APCHG 6+ C/KM OVER THE
EASTERN 3RD OF THE CWA. WOULD NOT BE SURPRISED TO SEE SOME THUNDER
IN HEAVIER SNOW BANDS LATER TONIGHT INTO EARLY MONDAY.
ATTM...CONFIDENCE IS NOT HIGH ENOUGH TO ADD THUNDER IN THE GRIDS.
EVENING AND MIDNIGHT CREW CAN ASSESS THIS FURTHER AND ADJUST
ACCORDINGLY. WE ARE LOOKING FOR STORM TOTALS OF 12-18" FROM
NORTHEASTERN AREAS DOWN THE COAST. NORTHWESTERN AND WESTERN AREAS
WILL SEE TOTALS RANGING 6 TO 10 INCHES AS THEY WILL BE ON THE
WESTERN FRINGE. THIS WILL NEED TO BE MONITORED HOWEVER AS THE 12Z
ECMWF INDICATES A HEAVY BAND OF PRECIP TO SET UP ACROSS WESTERN
AND NORTHWESTERN MAINE WHICH COULD LEAD TO HIGHER TOTALS. SNOW
TOTALS ACROSS THE CWA MAY NEED TO BE ADJUSTED BY LATER CREWS.
THINGS FINALLY DROP BACK AS THE LOW PULLS AWAY ON TUESDAY. WINDS
WILL STILL BE GUSTY ON TUESDAY W/BLOWING OR DRIFTING SNOW NEEDED
IN THE GRIDS. ATTM...DECIDED TO FOCUS ON THIS EVENT. MIDNIGHT CREW
CAN ASSESS THIS FURTHER.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
INTENSE LOW PRESSURE OVER THE MARITIMES AT THE BEGINNING OF THIS
PERIOD WILL CONTINUED TO MOVE TO THE EAST...HOWEVER EXPECT THE
STATE TO REMAIN IN THE CYCLONIC FLOW AROUND THIS SYSTEM THROUGH
THURSDAY NIGHT. STRONG HIGH PRESSURE WILL BUILD IN FROM THE WEST
AND CREST OVER THE REGION SATURDAY MORNING. A COLD FRONT IS
EXPECTED TO APPROACH FROM THE WEST SATURDAY NIGHT AND CROSS THE
STATE SUNDAY. FOR TUESDAY NIGHT AND WEDNESDAY WILL USE A BLEND OF
THE NAM...GFS AND SREF FOR POPS AND GMOS FOR
TEMPERATURE...DEW POINT AND WIND. FOR WEDNESDAY NIGHT THROUGH THE
END OF THE PERIOD WILL INITIALIZE GRIDS WITH GMOS. HAVE ADJUSTED
POPS...SKY AND WIND GUST GRIDS.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: IFR CONDITIONS TONIGHT RIGHT INTO MONDAY W/LLWS. MONDAY
NIGHT INTO TUESDAY WILL SEE A GRADUAL IMPROVEMENT TO VFR
ESPECIALLY W/CIGS. GUSTY WINDS WILL LEAD TO BLOWING/DRIFTING SNOW
LEADING TO MVFR VSBYS AT TIMES THROUGH MONDAY NIGHT.
SHORT TERM: VFR CONDITIONS ARE EXPECTED TUESDAY NIGHT THROUGH FRIDAY.
&&
.MARINE...
NEAR TERM: STORM WARNING REMAINS IN EFFECT THROUGH TOMORROW. WINDS
WILL INCREASE LATE THIS EVENING AS STRONG AND DEEPENING LOW PRES
MOVES UP THE COAST AND CROSSES JUST S OF THE WATERS TONIGHT. SWELL
EXPECTED TO BEGIN TO BUILD DURING THE OVERNIGHT HOURS.
SHORT TERM: STORM WARNING INTO MONDAY. CONDITIONS WILL COME DOWN
TO GALES MONDAY NIGHT AND CONTINUE INTO TUESDAY NIGHT UNDER GUSTY
NW WINDS. IT LOOKS LIKE WINDS WILL SUBSIDE TO SCA LEVELS FOR
WEDNESDAY. BLEND THE NAM12 AND GFS FOR THE WINDS AND MODIFIED WIND
GUSTS USING THE WIND GUST TOOL. WNAWAVE WAS USED FOR WAVE HEIGHTS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...BLIZZARD WARNING FROM 7 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT
FOR MEZ001-002.
BLIZZARD WARNING FROM 3 AM TO 10 PM EST MONDAY FOR MEZ003>006-
010-011-031-032.
BLIZZARD WARNING FROM MIDNIGHT TONIGHT TO 7 PM EST MONDAY FOR
MEZ015>017-029-030.
MARINE...STORM WARNING FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY FOR
ANZ050>052.
&&
NEAR TERM...DOODY/HEWITT
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...DOODY/HEWITT
MARINE...DOODY/HEWITT/MIGNONEHazardous weather outlook, Dec 26, 5:29 PM EST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
529 PM EST SUN DEC 26 2010
MEZ001-002-272300-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-
529 PM EST SUN DEC 26 2010
...BLIZZARD WARNING IN EFFECT FROM 7 AM MONDAY TO MIDNIGHT EST
MONDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED AT THIS TIME.
MEZ003>006-010-011-031-032-272300-
NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
529 PM EST SUN DEC 26 2010
...BLIZZARD WARNING IN EFFECT FROM 3 AM TO 10 PM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED AT THIS TIME.
MEZ015>017-029-030-272300-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
529 PM EST SUN DEC 26 2010
...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED AT THIS TIME.
ANZ050>052-272300-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
529 PM EST SUN DEC 26 2010
...STORM WARNING IN EFFECT UNTIL 7 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Blizzard, Interior Hancock
- When
- December 27, 3:00 AM EST to 6:30 PM EST
- Where
- Interior Hancock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 10 to 15 inches. Wind gusts of 40 to 50 mph...with occasional gusts to 60 mph...produced extensive blowing and drifting snow reducing visibilities to near zero.
Blizzard, Central Washington
- When
- December 27, 3:00 AM EST to 6:30 PM EST
- Where
- Central Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 10 to 16 inches. Wind gusts of 40 to 50 mph...with occasional gusts to 60 mph...produced extensive blowing and drifting snow reducing visibilities to near zero.
Blizzard, Coastal Hancock
- When
- December 27, 3:00 AM EST to 6:30 PM EST
- Where
- Coastal Hancock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 8 to 14 inches. Wind gusts of 40 to 50 mph...with occasional gusts to 60 mph...produced extensive blowing and drifting snow reducing visibilities to near zero.
Blizzard, Coastal Washington
- When
- December 27, 3:00 AM EST to 6:30 PM EST
- Where
- Coastal Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Storm total snow accumulations generally ranged from 8 to 15 inches...with localized totals to around 18 inches. Wind gusts of 40 to 50 mph...with occasional gusts to 60 mph...produced extensive blowing and drifting snow reducing visibilities to near zero.
Blizzard, Northern Washington
- When
- December 27, 6:00 AM EST to 6:30 PM EST
- Where
- Northern Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 10 to 16 inches. Wind gusts of 40 to 50 mph...with occasional gusts to 60 mph...produced extensive blowing and drifting snow reducing visibilities to near zero.
Blizzard, Northeast Aroostook
- When
- December 27, 7:00 AM EST to 6:30 PM EST
- Where
- Northeast Aroostook forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
Storm total snow accumulations generally ranged from 6 to 10 inches...with localized totals to around 12 inches. Wind gusts of 40 to 50 mph...with occasional gusts to 60 mph...produced extensive blowing and drifting snow reducing visibilities to near zero.
Blizzard, Northern Somerset
- When
- December 27, 7:00 AM EST to 6:30 PM EST
- Where
- Northern Somerset forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 6 to 12 inches. Wind gusts of 40 to 50 mph...with occasional gusts to 60 mph...produced extensive blowing and drifting snow reducing visibilities to near zero.
Blizzard, Northern Piscataquis
- When
- December 27, 7:00 AM EST to 6:30 PM EST
- Where
- Northern Piscataquis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 10 to 16 inches. Wind gusts of 40 to 50 mph...with occasional gusts to 60 mph...produced extensive blowing and drifting snow reducing visibilities to near zero.
Blizzard, Northern Penobscot
- When
- December 27, 7:00 AM EST to 6:30 PM EST
- Where
- Northern Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations generally ranged from 8 to 12 inches...with localized totals to around 17 inches. Wind gusts of 40 to 50 mph...with occasional gusts to 60 mph...produced extensive blowing and drifting snow reducing visibilities to near zero.
Blizzard, Southeast Aroostook
- When
- December 27, 7:00 AM EST to 6:30 PM EST
- Where
- Southeast Aroostook forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 7 to 12 inches. Wind gusts of 40 to 50 mph...with occasional gusts to 60 mph...produced extensive blowing and drifting snow reducing visibilities to near zero.
Blizzard, Central Piscataquis
- When
- December 27, 7:00 AM EST to 6:30 PM EST
- Where
- Central Piscataquis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 8 to 12 inches. Wind gusts of 40 to 50 mph...with occasional gusts to 60 mph...produced extensive blowing and drifting snow reducing visibilities to near zero.
Blizzard, Central Penobscot
- When
- December 27, 7:00 AM EST to 6:30 PM EST
- Where
- Central Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 8 to 12 inches. Wind gusts of 40 to 50 mph...with occasional gusts to 60 mph...produced extensive blowing and drifting snow reducing visibilities to near zero.
Blizzard, Southern Piscataquis
- When
- December 27, 7:00 AM EST to 6:30 PM EST
- Where
- Southern Piscataquis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 8 to 13 inches. Wind gusts of 40 to 50 mph...with occasional gusts to 60 mph...produced extensive blowing and drifting snow reducing visibilities to near zero.
Blizzard, Southern Penobscot
- When
- December 27, 7:00 AM EST to 6:30 PM EST
- Where
- Southern Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 10 to 15 inches. Wind gusts of 40 to 50 mph...with occasional gusts to 60 mph...produced extensive blowing and drifting snow reducing visibilities to near zero.
Blizzard, Northwest Aroostook
- When
- December 27, 8:00 AM EST to 6:30 PM EST
- Where
- Northwest Aroostook forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 4 to 6 inches. Wind gusts of 40 to 50 mph...with occasional gusts to 60 mph...produced extensive blowing and drifting snow reducing visibilities to near zero.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, December 27 to 29, 20102 deaths · 2 events
- Frost and Freeze in Florida, December 27 to 29, 2010$19 million · 10 events
- Frost and Freeze in Florida, December 27 to 28, 2010$9.3 million · 10 events
- Coastal Flood in Massachusetts, December 27, 2010$2.4 million · 4 events
- High Wind in Virginia, December 27, 2010$31,000 · 55 kt wind · 5 events
- High Wind and Strong Wind in Pennsylvania, December 27, 2010$20,000 · 54 kt wind · 10 events
- High Wind in North Carolina, December 27, 2010$18,000 · 55 kt wind · 1 event
- Winter Storm and Heavy Snow in Montana, December 27 to 29, 20107 events
- Strong Wind in Maryland, December 27, 2010$6,000 · 5 events
- Heavy Snow in Oregon, December 27 to 30, 20105 events
- High Wind in Wyoming, December 27 to 29, 201052 kt wind · 5 events
- Frost and Freeze in Texas, December 27, 20104 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 273123, 273124, 273125, 273127, 273121, 273106, 273107, 273108, 273110, 273113, 273117, 273118, 273119, 273122, 273101.